# SDR 20000330SH003

- Difficulty date: March 6, 2000
- Submitted: March 30, 2000
- Operation: General aviation
- Aircraft: N628HA
- Make and model: Piper PA-31-350
- Aircraft serial: 317952085
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: 762554
- Condition: Failed
- Location: Mlg
- Part time: 11,364 hours
- Component: Actuator, Wiebel, 21151
- Component part number: 451825
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

RIGHT MAIN LANDING GEAR FAILED TO RETRACT AFTER TAKEOFF.  AFTER NUMEROUS ATTEMPTS AND AFTER PERFORMING A MANUAL EXTENSION OF GEAR, A GREEN LIGHT COULD NOT BE OBTAINED ON THE RIGHT GEAR.  AFTER A GROUND VISUAL CHECK, IT APPEARED GEAR WAS DOWN.  A LANDING WAS PERFORMED, AND AFTER ROLL-OUT, RIGHT LANDING GEAR COLLAPSED.  AIRCRAFT RECEIVED MINOR DAMAGE.  UPON INSPECTION, DISCOVERED THE ROD END HAD BROKE OUT ON THE RT MAIN GEAR ACTUATOR.  ROD END FAILED JUST AFTER UNLOCKING THE RT GEAR AT A POINT IN WHICH GEAR WOULD NOT FALL BACK INTO A LOCK POSITION.  (X)
